# SDR CA101122017

- Difficulty date: November 19, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Boeing 737-7
- Aircraft time: 22,831 hours
- Engine: Ge CFM567B24
- System (JASC): 2824 · Fuel Transfer Valve
- Part: Actuator
- Part number: MA30A1001
- Condition: Failed
- Location: Fuel Valve
- Part time: 4,227 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) THE FLIGHT CREW REPORTED THE FOLLOWING ITEM ENROUTE:  SUSPECTED FUEL LEAK ASSOCIATED NUMBER 1 WING TANK OR ENGINE.  SHUTDOWN INFLIGHT NR 1 ENGINE.  COMPLETED FUEL IMBALANCE AND FUEL LEAK NON-NORMAL CHECKLIST AS PER SOP.  AFTER LANDING NOTED FOB AND FOD.  AN UNEVENTFUL LANDING WAS MADE.  ON ARRIVAL AT THE GATE, MAINTENANCE NOTED THE LEFT WING TANK FUEL QUANTITY INDICATED 2170 LBS AND THE RIGHT WING TANK 5030 LBS. SUBSEQUENT INVESTIGATION FOUND THE FUEL CROSSFEED VALVE CIRCUIT BREAKER TRIPPED.  THE CROSSFEED VALVE POSITION WAS VISUALLY CONFIRMED TO BE IN THE OPEN POSITION WITH THE P5 CROSSFEED VALVE SWITCH IN THE CLOSED POSITION.  INSPECTION OF THE ENGINE AND WING TANK AREA CONFIRMED NO VISIBLE FUEL LEAKAGE.  DURING A GROUND ENGINE RUN WITH THE CROSSFEED VALVE OPEN, IT WAS CONFIRMED THAT BOTH ENGINES WERE FEEDING FROM THE LEFT WING TANK.  THE ROOT CAUSE OF THE IMBALANCE WAS A RESULT OF OPERATION WITH THE CROSSFEED VALVE OPEN AND THE LEFT WING TANK BOOST PUMPS HAVING A HIGHER DISCHARGE PRESSURE THAN THE RIGHT WING TANK PUMPS. THIS WOULD RESULT IN BOTH ENGINES DRAWING FUEL FROM THE LEFT WING TANK CAUSING THE REPORTED IMBALANCE.  THE FUEL CROSSFEED VALVE CIRCUIT BREAKER WAS RESET AND THE VALVE CONFIRMED TO OPERATE NORMALLY.  THE VALVE ACTUATOR AND AIRCRAFT CONNECTOR WERE INSPECTED ALONG WITH THE SYSTEM WIRING AND NO DISCREPANCIES FOUND.  THE ACTUATOR WAS REPLACED PRECAUTIONARY.  FURTHER UPDATES ONCE PARTS REPAIR INFORMATION IS AVAILABLE.   NOTE: CORRECTION MADE TO SDR ON 2010-12-08 TO REMOVE COMMENT THAT AN AIR TURNBACK HAD OCCURRED AS THIS WAS INCORRECT. EVENT HAPPENED ENROUTE TO FINAL PLANNED DESTINATION.
